| Model Number |
B2070-040 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat a lesion in superficial femoral artery to popliteal artery with calcification.The 7x40mm armada balloon dilatation catheter (bdc) was used in the procedure; however, the balloon ruptured during the first inflation at approximately 6 atmospheres (atm).Therefore, the bdc was removed from the patient.A non-abbott balloon was used to continue the procedure.There was no adverse patient effect reported and no clinically significant delay reported in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, difficulty removing the device, and unexpected medical intervention appear to be related to operational context.The reported separation appears to be related to user error/operational context.In this case, it is likely that the instruction for use (ifu) violation of using applied force during removal likely contributed to the reported separation.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately calcified anatomy such that the balloon became damaged and ruptured.In addition, the ruptured balloon material likely interacted with the introducer sheath during removal, resulting in the reported difficulty removing the device and upon further manipulation and applied force, the balloon and inner member ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: h6: health effect - impact code 2199 removed.
Event or Problem Description
Subsequent to the initial report being filed, the it was reported resistance was noted during removal of the bdc with the sheath and the distal portion of the balloon separate inside the patient.Therefore, an additional balloon was used to trap the separated segment against the sheath to remove the separated segment.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.